Jump to content

L-Theanine???


jpjd59
 Share

Recommended Posts

My 23 year old daughter has POTS and, along with a long list of symptoms, has SEVERE mood swings and trouble sleeping. Her doctor said that when she had her autonomic testing that her norepinephrine levels were too high when she stands (along with her heart rate being too high also when she stands).

I read some info on the internet about L-Theanine helping lower norepinephrine levels and lowering heart rates. Has anyone tried this? I would be interested in hearing good and bad reactions.

Thanks!

Pam

Link to comment
Share on other sites

I haven't heard of that, would be curious too!

Your daughter's result were similar to mine. My norepi almost triples. I also had high heart rate and high blood pressure the longer I stood. I eventually passed out when my body could not sustain those levels and BP/HR dropped suddenly and replicated the pre-syncope symptoms I had in real life. I've never actually totally fainted in real life, but I do collapse and can't get up and have a terrible nauseating storm of symptoms as that happens.

If you think about what norepi does as your flight and fight response kicks in, it isn't surprising that she has mood swings and trouble sleeping. You would too if your body went into flight/fight response just from standing, then add any kind of normal daily stressors, for me even just talking, something I enjoy, well then we are really off to the races.

I find on days that I'm on my feet to much or have been in an animated environment (which I do enjoy as I'm social) that I have a really hard to getting my body to reve down so I can sleep. I haven't yet figure out the best way to manage that. Though I am experimenting with a few things. I have to have the sleep timer on, on my tv, so it distracts me enough to fall asleep. Some nights though I find myself resetting it because sleep hasn't come yet.

Wishing you all the best, take care!

Link to comment
Share on other sites

Guest Alex

Hi there,

before my official POTS diagnostic I used to see a naturopath. One of the things she had suggested was L-theanine. I bought into it as she stated that all the people she recommended it to had tremendous improvement in sleep quality, became more calm etc (she suspected I have anxiety and panic attacks).

In my particular case the L-theanine did not help at all. I used to take one capsule at bed time ...but with zero benefits. That might not be the case with everyone though. I guess you won't know until you try it. My understanding is that it does not have any side effects, but I'd check with a Dr/pharmacist before trying it.

Good luck

Alex

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...